Hail, Cheyenne
- When
- June 3, 3:50 PM CST
- Where
- Cheyenne County, 13.6 mi NW of St Francis
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.914, -101.975
Dime to penny sized hail reported at the location.
Thunderstorms formed in eastern Colorado during the afternoon moving northeast behind an outflow boundary. As the storms moved northeast into Cheyenne County, they produced hail up to penny in size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms formed in eastern Colorado during the afternoon moving northeast behind an outflow boundary. As the storms moved northeast into Cheyenne County, they produced hail up to penny in size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 3, 1:45 PM CST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Goodland KS 145 PM MDT Wed Jun 3 2020 .SHORT TERM...(This evening through Friday) Issued at 145 PM MDT Wed Jun 3 2020 Tonight...strong to severe thunderstorms are expected to continue moving east-southeast through early evening before losing their severity and eventually dissipating a few hours after midnight. Low temperatures are expected to be in the mid 50s to low 60s. Thursday-Thursday night...there is a slight chance for late afternoon and evening thunderstorms as another weather disturbance moves through under northwest flow aloft. Areal coverage appears to be much less compared to the past few days but we continue to advertise that severe storms are possible. High temperatures are expected to be in the low 90s to near 100. Low temperatures are expected to fall into the mid 50s to mid 60s. Friday...at present time it appears that we'll be thunderstorm free during the day but will have to watch the far western/northwest fringes closely as GFS advertising another disturbance approaching per 700-500mb relative humidity. High temperatures reach the mid 90s to around 100. .LONG TERM...(Friday Night through Wednesday) Issued at 1254 PM MDT Wed Jun 3 2020 For this extended discussion the same pattern continues. An upper- level ridge building over the High Plains with an upper-level close low over the SOCAL coast. This low will move up the west side of the ridge and become an open wave by the time it reached the top of the axis. Later in the period, the ridge will move eastward while a trough moves into the Rockies from the PACNORWEST and bring with it an associated surface front that looks to impact the area on Monday night through Tuesday. So this pattern will produce temperatures above normal Saturday through Monday (Middle to upper 90s) with a slight chances of afternoon and evening thunderstorms associated with open wave within the southwestern flow on the western side of the ridge. Followed by a chance of precipitation Monday night into Tuesday with the front passing through the area. Behind the front, Tuesday and Wednesday will see temps closer to normal (upper 70s to lower 80s). && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1050 AM MDT Wed Jun 3 2020 For KGLD and KMCK, vfr conditions are expected through the period outside of any convection. Winds outside of any convection are expected to be below 12kts and will be variable in direction through the next 24 hours. Showers and thunderstorms will be possible at KGLD in the 22z-00z timeframe and KMCK in the 00z-03z timeframe. Primary hazards will be outflow wind gusts over 50kts, large hail, locally heavy rainfall and a small threat for blowing dust due to the strong outflow. Any of these hazards could produce sub vfr conditions. At this time have a VCTS mention until confidence increases in specific timing and hazard of a thunderstorm impacting either terminal. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BW AVIATION...99
Hazardous Weather Outlook National Weather Service Goodland KS 110 PM MDT Wed Jun 3 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 110 PM MDT Wed Jun 3 2020 /210 PM CDT Wed Jun 3 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a Slight Risk for severe thunderstorms across the majority of the Tri-State area through 9 PM MDT (10 PM CDT). A Marginal Risk for severe weather is in place for the remainder of the area. Hail up to the size of golf balls, damaging wind gusts to 70 mph and locally heavy rainfall which could cause flash flooding are all possible. The strong and sudden wind gusts could produce blowing dust and significant reductions in visibility. Landspout tornados will also be possible primarily along and west of the Colorado Kansas border for the first few hours of thunderstorm development. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... There is a Marginal Risk for severe thunderstorms across the majority of the Tri-State area during the late afternoon and evening hours on Thursday. Large hail and damaging winds are the primary hazards. Elevated fire weather conditions are expected across far eastern Saturday. Critical fire weather conditions are expected across far eastern Colorado Sunday. If trends continue a Fire Weather Watch will be issued in the next day or two. Near critical fire weather conditions are expected across far eastern Colorado Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed from 2 PM MDT (3 PM CDT) through 9 PM MDT (10 PM CDT). We would appreciate reports of severe weather via telephone and social media.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
312 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 6 S SEIBERT 39.21N 102.88W
06/03/2020 E0.70 INCH KIT CARSON CO PUBLIC
DIME-SIZED HAIL REPORTED. TIME IS
RADAR-ESTIMATED.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 2 SW IDALIA 39.68N 102.33W
06/03/2020 E1.75 INCH YUMA CO PUBLIC
TWITTER REPORT STORM SW OF IDALIA, CO HAIL
TO 1, OCCASIONAL GOLFBALLS.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 5 E IDALIA 39.70N 102.21W
06/03/2020 E1.50 INCH YUMA CO TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
334 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 NE IDALIA 39.75N 102.23W
06/03/2020 E1.75 INCH YUMA CO PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
336 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 ESE IDALIA 39.69N 102.26W
06/03/2020 E1.00 INCH YUMA CO PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 6 SSE BEECHER ISLAND 39.79N 102.09W
06/03/2020 E0.70 INCH YUMA CO TRAINED SPOTTER
&&The Goodland radar (KGLD), 65 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 hail. Local standard time, as filed.
Dime to penny sized hail reported at the location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2020Every state in 2020This day in weather historyWarnings in Kansas, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 899120.